MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-24022HL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the case seems to be linked to a vascular compromise.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Batch analyses undertaken confirm that the products passed sterility and quality compliance tests, therefore the imputability of the product seems dismissed.
 
Event or Problem Description
This case occured outside of the usa in spain.On 15-nov-2024 the spanish subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.3 ml of rha 4 in the mandibular angles on both sides and with 0.5 ml of ultra deep in the cheekbones.During the injection in the mandibular angle, the injector noticed that the right side of the lateral nose got a bit white, but she checked the capillarity refilled which was normal.The injection of hyaluronic acid was stopped, but hyaluronidase was not injected.The same day, late at night, the patient sent some pictures, and the injector diagnosed a livedo reticularis/isquemia reaction of severe intensity of the facial artery.A local medical expert has been contacted and confirmed it was a vascular compromise of the facial artery.During the following days, the injector has injected a total of 7.000 ui of hyaluronidase from the mandibular line to the nose, and the capillary refill returned to normal.The injector prescribed the following treatments: - anabolic androgenic steroids, - corticosteroids (prednisone), - antibiotics (orbenin, ciprofloxacin), - organic nitrates (rectogesic) and - 2 sessions of hyperbaric chamber.According to the information received on 29-nov-2024, the symptoms fully resolved.Then the case was closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key20890525
Report Number3005975625-2024-00682
Device Sequence Number12723400
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041024022HL017260130
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P17002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Lot NumberTPUL-24022HL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale